Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Kidney Infection?(4 Posts)
I get frequent UTIs, usually once a month or so. These are treated with a short course of antibiotics (Nitrofurantoin), which always works.
This current infection I've had for about three weeks. Completed a one week course of Nitrofurantoin last Friday which didn't work (the WBC was higher than before the antibiotics). So now I've been put on a one week course of Trimethoprim. I've taken two days worth so far (four doses) but I feel worse than before. I've had a headache for three days, nausea, absolutely exhausted and I can 'feel' my kidneys. It's not pain but like sore discomfort. I feel like it's a kidney infection now but obviously I'm no doctor. Do I need a consult for a kidney infection?
The last time I had one I had no idea other than a fever of 40 and ended up in hospital for a week. I had an evening of fevering two nights ago but now I just feel a bit cold.
Don't want to hassle the doctors. Will the antibiotics kick in at some point? I feel dreadful, haven't moved out of bed yet! Normally I can't stop for anything. Don't want to ask for an emergency appointment on a Friday when I'm not even fevering anymore. I don't know what else they can do really, I've just been very bored and feeling sorry for myself in bed!
From someone who's had loads of kidney problems I would just see if you can have a quick phone app maybe but I would double check. I usually got a really bad pain and an ache when I had kidney problems x
When I had a kidney infection the pain was in my back, and so bad that I couldn't stand up.
I personally can't tolerate nitrofurantonin- it makes me feel nauseous and dizzy - as you feel fine on it normally I wonder if the trimethoprim effects you in a similar way?
Given your history though, I'd definitely get an appt today. If it is a kidney infection they can be really nasty.
As an aside, if you're getting a UTI every month, you should be getting a referral to a urologist! I used to suffer in a similar way and was proscribed low-dose antibiotics to take on days when I had sex, which I took for years with no issues.
I have had a referral and operation earlier this year but nothing's changed unfortunately. I just feel dead on my feet. Standing up is exhausting and making me breathless. I wonder if it's the antibiotics too, I've never had them before. They also make my legs/bum really itch! Which is weird.
I've got an appointment in a few weeks time- requested by the doctors, I think to talk about a plan of action. The low dose after sex did vaguely work but it's urine retention that does it too.
The back pain isn't bad at all, just feel that I could pin point my kidneys! It's more the exhaustion and sicky headaches. Going to try and have a kip
Join the discussion
Please login first.